Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 30, 2011, 11:14 PM CDT for Cloud County, Republic County, Washington County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 11:14 PM CDT (04:14 UTC)
- Expired
- May 31, 2011, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cloud County, KS, Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:27 PM CDT | TSTM WND GST 60 | 9 Sse Belleville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS53 KTOP 310414
SVRTOP
KSC029-157-201-310500-
/O.NEW.KTOP.SV.W.0093.110531T0414Z-110531T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1114 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLOUD COUNTY IN NORTH CENTRAL KANSAS...
REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTH OF BELLEVILLE TO
16 MILES WEST OF MINNEAPOLIS...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MUNDEN...
CONCORDIA...
NARKA...
CUBA...
MAHASKA...
AGENDA...
AURORA...
HADDAM...
CLYDE...
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR REPUBLIC AND CLOUD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 4001 9720 3956 9736 3931 9749 3930 9793
4000 9793
TIME...MOT...LOC 0413Z 265DEG 39KT 4021 9746 3908 9796
WIND...HAIL 60MPH 1.00IN
$$
GARGAN4 follow-up statements
480
WWUS53 KTOP 310423
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1123 PM CDT MON MAY 30 2011
KSC029-157-201-310500-
/O.CON.KTOP.SV.W.0093.000000T0000Z-110531T0500Z/
REPUBLIC-CLOUD-WASHINGTON-
1123 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN WASHINGTON...CLOUD AND REPUBLIC COUNTIES...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF
BELLEVILLE TO CONCORDIA TO 22 MILES WEST OF MINNEAPOLIS...MOVING EAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...REPUBLIC...NARKA...CUBA...MAHASKA...AGENDA...HADDAM...
AURORA AND CLYDE.
AT 1112 PM CDT...A STORM SPOTTER REPORTED 60 MPH WIND GUSTS 3 MILES
EAST-SOUTHEAST OF JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 4000 9720 3956 9736 3931 9749 3931 9793
4000 9794
TIME...MOT...LOC 0420Z 265DEG 39KT 4021 9736 3962 9760
3911 9806
WIND...HAIL 60MPH 1.00IN
$$
GARGAN743
WWUS53 KTOP 310433
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1133 PM CDT MON MAY 30 2011
KSC029-157-201-310500-
/O.CON.KTOP.SV.W.0093.000000T0000Z-110531T0500Z/
REPUBLIC-CLOUD-WASHINGTON-
1133 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN WASHINGTON...CLOUD AND EASTERN REPUBLIC COUNTIES...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG AND WEST OF A LINE EXTENDING FROM 32 MILES
NORTHWEST OF WASHINGTON TO 8 MILES NORTHEAST OF CONCORDIA TO 15
MILES WEST OF MINNEAPOLIS...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...GLASCO...HADDAM...AURORA AND CLYDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 4000 9761 4000 9720 3956 9736 3956 9737
3955 9737 3931 9749 3931 9793 3954 9793
3980 9773 4001 9771 4001 9762
TIME...MOT...LOC 0429Z 265DEG 39KT 4023 9727 3963 9747
3912 9794
WIND...HAIL 60MPH 1.00IN
$$
GARGAN556
WWUS53 KTOP 310444
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1144 PM CDT MON MAY 30 2011
KSC029-157-201-310500-
/O.CON.KTOP.SV.W.0093.000000T0000Z-110531T0500Z/
REPUBLIC-CLOUD-WASHINGTON-
1144 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN WASHINGTON...CLOUD AND EASTERN REPUBLIC COUNTIES...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 33 MILES NORTH OF WASHINGTON TO 14 MILES NORTHEAST OF
CONCORDIA TO 15 MILES NORTHWEST OF MINNEAPOLIS...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
HADDAM...CLYDE AND AURORA.
AT 1127 PM CDT...A STORM SPOTTER REPORTED A 60 MPH WIND GUSTS 9
MILES SOUTH-SOUTHEAST OF BELLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 4000 9720 3956 9736 3956 9737 3931 9749
3931 9793 3943 9792 3973 9762 4000 9759
TIME...MOT...LOC 0442Z 265DEG 39KT 4027 9719 3968 9741
3931 9782
WIND...HAIL 60MPH <.75IN
$$
GARGAN306
WWUS53 KTOP 310458
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1158 PM CDT MON MAY 30 2011
KSC029-157-201-310507-
/O.EXP.KTOP.SV.W.0093.000000T0000Z-110531T0500Z/
REPUBLIC-CLOUD-WASHINGTON-
1158 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON...CLOUD AND
EASTERN REPUBLIC COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
AT 1157 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT MIDNIGHT CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 4000 9720 3956 9736 3956 9737 3931 9749
3931 9793 3943 9792 3973 9762 4000 9759
TIME...MOT...LOC 0457Z 265DEG 39KT 4028 9698 3969 9720
3932 9761
$$
GARGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:25 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 30, 9:25 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 925 PM CDT MON MAY 30 2011 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... ADVANCING SQUALL LINE ALONG THE LEADING EDGE OF A COLD FRONT IS POISED ACROSS SMITH AND ROOKS COUNTY IN NORTH CENTRAL KANSAS. AS THE FRONTAL BOUNDARY PUSHES EASTWARD IT WILL PROVIDE THE NECESSARY LOW AND MID LEVEL FORCING FOR CONVECTIVE DEVELOPMENT. THE SQUALL LINE HAS UNZIPPED TO THE SOUTHWEST AND WILL CONTINUE TO UNZIP OVER THE NEXT FEW HOURS SOUTHWARD TO THE KS/OK BORDER. MU CAPE VALUES NEARING 3000 J/KG AND 0 TO 6 KM BULK SHEAR OF AROUND 40 KNOTS WILL PROVIDE THE NECESSARY COMPONENTS FOR STRONG TO SEVERE THUNDERSTORMS. OBSERVATIONS OF WINDS NEAR 80 KTS HAVE ALREADY BEEN REPORTED FROM THIS SQUALL LINE IN S NEB...SO DAMAGING WINDS WILL BE THE MOST CONCERNING THREAT...WITH HAIL TO THE SIZE OF QUARTERS BEING A SECONDARY THREAT. MESOVORTEX FORMATION ALONG THE LEADING EDGE OF THE SQUALL LINE IS ALSO A CONCERN WITH HIGH 0 TO 1 SRH VALUES OF BETWEEN 300 AND 500 J/KG...SO ALTHOUGH THE POSSIBILITY OF WIDESPREAD DAMAGING WINDS WILL WANE WITH THE INCREASE OF CI NH ISOLATED POCKETS OF DESTRUCTIVE WINDS WILL BE POSSIBLE WITH THESE SQUALL LINE SPIN UPS. THE LATEST RUN OF THE HIGH RESOLUTION RAPID REFRESH SHORT RANGE MODEL INDICATED THAT THE STRONG LINE OF THUNDERSTORMS WILL PERSIST THROUGH AT LEAST MANHATTAN AND WILL UNDERGO A GRADUAL WEAKENING AS IT ENCOUNTERS WARMER MID LEVEL TEMPERATURES EAST OF MANHATTAN. THE INTENSITY OF THE STORMS AS THE APPROACH THE TOPEKA/EMPORIA AREA IS STILL UNCERTAIN...BUT THE TREND OF THE HRRR MODEL IS TO HAVE SHOWERS GRADUALLY WEAKEN AS THEY APPROACH THE KANSAS TURNPIKE. WILL CONTINUE TO MONITOR THE TRENDS AND UPDATE APPROPRIATELY. JL && .DISCUSSION... UPPER TROF CONTINUES TO PUSH INTO THE ROCKIES TODAY...WITH A MORE NORTHEASTWARD TREND BECOMING APPARENT IN THE LATEST IMAGERY. UPPER POTENTIAL VORTICITY ANOMALY AND WEAK MID LEVEL WAVE COMBINED WITH HIGH LAPSE RATES TO PRODUCE A FEW BRIEF AND VERY HIGH-BASED STORMS IN THE EASTERN COUNTIES THIS MORNING. 700MB LEVEL WAS QUITE WARM AND DRY IN THE ELEVATED MIXED LAYER WITH 15C TEMPS COMMON IN THE CENTRAL AND SOUTHERN PLAINS. LOW LEVEL MOISTURE UNDER THE EML HAS SURGED NORTH INTO CENTRAL AND EASTERN KANSAS AND AIDED IN KEEPING WINDS SOMEWHAT WEAKER THAN EARLIER ANTICIPATED. 19Z VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS PUT A COLD FRONT FROM NORTH CENTRAL NEBRASKA SOUTHWEST TO SOUTHWESTERN PORTIONS OF THAT STATE. DRYLINE EXTENDS SOUTH ACROSS WESTERN KANSAS NEAR GARDEN CITY WITH SURFACE LOW IN EAST CENTRAL COLORADO. STRONG PRESSURE GRADIENT WILL PERSIST THROUGH THE LATE EVENING WITH 925MB WINDS INCREASE TO 40-50KT. WITH AT LEAST SOME LOWER CLOUD PERSISTING...NOT EXPECTING MUCH DECREASE IN WIND SPEEDS...AND WITH MANY TRAVELERS AND OUTDOOR ACTIVITIES ON THIS HOLIDAY...PLAN TO KEEP THE WIND ADVISORY GOING. THE SURFACE LOW SHOULD TRANSLATE NORTHEAST ALONG THE FRONTAL BOUNDARY AHEAD OF THE EJECTING UPPER WAVE TONIGHT AS THE FRONT PUSHES SOUTHEAST. THIS LOW MAY NOT BE TOO FAR TO THE NORTHWEST EARLY THIS EVENING WITH A COMPLEX POSSIBLY FORMING NEAR THE TRIPLE POINT AND SURGING EAST INTO THE WESTERN KANSAS. 16Z HRRR MODEL MAY NOT BE TOO FAR OFF IN THIS REGARD...AND THE 12Z 4KM WRF IS SIMILAR THOUGH A FEW HOURS SLOWER. MID LEVEL TEMPS WILL COOL AS STRONG LIFT OCCURS ALOFT TO PRODUCE AN ENVIRONMENT MUCH MORE CONDUCIVE TO CONVECTION...WITH MODERATE CAPE AND STRONG SHEAR STILL ANTICIPATED. WIND MAY END UP BEING THE MAIN SEVERE WEATHER CONCERN IF THE ABOVE MODELS VERIFY AND THE STORMS TAKE ON LINEAR SHAPES AS THEY ENTER THE AREA...BUT HAIL AND TORNADO THREATS WILL REMAIN IF THE STORMS CAN STAY SEPARATE LONG ENOUGH. MINOR FLOODING CONCERNS REMAIN IN THE WESTERN COUNTIES AS WELL. STORMS MOVING AWAY FROM THE DEEPER FORCING AND INCREASING INHIBITION AS THE NIGHT PROGRESSES SHOULD LEAD TO A DOWNWARD TREND AFTER MIDNIGHT. KEPT SMALL CHANCES FOR MORE OF THE AREA INTO THE MORNING WITH THE SLIGHTLY SLOWER TREND...BUT DRIER AND MORE STABLE AIR WILL BE THE RULE AS UPPER HEIGHTS RISE. 65 FOR TUESDAY NIGHT AND WEDNESDAY...MODELS SHOW LOW LEVEL MOISTURE RETURNING BACK NORTH LATE IN THE NIGHT AND THROUGH THE DAY. FORECAST SOUNDINGS INDICATE AN UNCAPPED BOUNDARY LAYER WITH INSTABILITY PROGGED TO BE BETWEEN 3000 AND 4000 J/KG. THERE IS ALSO A HINT OF A WEAK WAVE WITHIN THE SOUTHWEST FLOW ALOFT. HOWEVER THERE IS NOT OBVIOUS SFC FEATURE TO FOCUS THE INSTABILITY OR LIFT A SFC PARCEL. NEVERTHELESS THERE APPEARS TO BE A CHANCE FOR CONVECTION. KEPT POPS IN THE 20 TO 30 PERCENT RANGE DUE TO THE LACK OF A SFC FEATURE AND UNCERTAINTY IN THE DISTURBANCE ALOFT. LOWS WEDNESDAY MORNING COULD BE IN THE 50S GIVEN WEAK WINDS AND CLEAR SKIES INITIALLY IN THE NIGHT. MODELS DO NOT SHOW A STRONG PUSH OF WARM AIR DURING THE DAY WEDNESDAY...SO HIGHS IN THE MID TO UPPER 80S SEEMS REASONABLE. FOR THURSDAY AND FRIDAY...MODEL FORECAST SOUNDINGS SHOW A LITTLE MORE MID LEVEL WARM AIR MOVING IN AND PROVIDING MORE INHIBITION TO CONVECTION. WITH THIS IN MIND AND NO OBVIOUS FORCING MECHANISM TO TRIGGER CONVECTION...WENT WITH A DRY FORECAST. THE ECMWF AND GFS DO SHOW A WEAK FRONTAL BOUNDARY MOVING INTO NORTHERN KS FRIDAY NIGHT AND MEANDERING IN THE REGION THROUGH MUCH OF THE WEEKEND. HAVE A SLIGHT CHANCE POP IN ACROSS NORTH CENTRAL KS FRIDAY NIGHT AS THE FRONT MOVES INTO THE AREA. AFTER THAT...MODELS INDICATE A RELATIVELY WEAK PATTERN IN THE MID AND UPPER LEVELS AS A BROAD UPPER RIDGE BEGINS TO RETROGRESS FROM THE LOWER MS RIVER VALLEY TO THE SOUTHERN HIGH PLAINS. THE CONCERN IS THERE SHOULD BE SOME INSTABILITY WITH THE BOUNDARY IN THE AREA. HOWEVER WITH NO OBVIOUS FORCING DUE TO THE UPPER LEVEL RIDGING...PRECIP CHANCES LOOK TO DEPEND ON CAP STRENGTH AND DIURNAL PROCESSES. THE PROBABILITY THAT ANY GIVEN LOCATION WOULD SEE A STORM FROM SATURDAY THROUGH MONDAY LOOKS TO ONLY BE AROUND 10 PERCENT...SO WILL KEEP A DRY FORECAST GOING THROUGH THE WEEKEND. THINK THERE WILL BE A SLIGHT COOL DOWN IF ANY FOR SATURDAY BEHIND THE WEAK FRONTAL PASSAGE. THEN 850 TEMPS WARM BACK INTO THE LOWER 20S CELSIUS SUGGESTING HIGHS AROUND 90 ARE PLAUSIBLE. WOLTERS && .AVIATION... GUSTY WINDS WILL CONTINUE THROUGH THE NEXT FEW HOURS AHEAD OF AN ADVANCING COLD FRONT. CONVECTION WILL INITIATE ALONG THE FRONT AND SHOULD AFFECT KMHK AROUND 05Z THEN KTOP AND KFOE A COUPLE HOURS LATER. CERTAINTY OF TERMINALS ACTUALLY RECEIVING THUNDERSTORMS STILL EXISTS...SO KEPT TSRA OUT FOR NOW...AND WILL AMEND AS NECESSARY WHEN/IF CONVECTION INITIATES ALONG THE FRONT. JL/BYRNE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 8:54 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 854 PM CDT MON MAY 30 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-010200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 854 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT IN CENTRAL KANSAS THIS EVENING. DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO QUARTER SIZED WILL BE THE MAIN HAZARDS...WITH A LOW END TORNADO THREAT VERY NEAR THE COLD FRONT IN NORTH CENTRAL KANSAS DURING THE LATE EVENING HOURS. THESE STORMS WILL WEAKEN A BIT AS THEY MOVE EAST OVERNIGHT. A FEW STORMS MAY REMAIN SEVERE AS THEY TRACK ACROSS EASTERN KANSAS...WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES RETURN TO PORTIONS OF THE AREA TUESDAY NIGHT AND WEDNESDAY. IF THUNDERSTORMS ARE ABLE TO DEVELOP...ISOLATED SEVERE WEATHER APPEARS POSSIBLE. SLIGHT CHANCES FOR THUNDERSTORMS RETURN TO SOME OF THE AREA FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS AND HAIL.
In the hours before
Local storm report, May 30, 11:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1114 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 3 ESE JAMESTOWN 39.59N 97.81W
05/30/2011 E60 MPH CLOUD KS TRAINED SPOTTER
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:27 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 48 min |
| May 30, 11:46 PM CDT | Special Weather Statement | TOP | Ottawa | 29 min |
| May 30, 11:53 PM CDT | Special Weather Statement | TOP | Clay, Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.